Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 63, NWS Wakefield, VA

June 29, 2012Dorchester County, Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 29, 2012, 10:51 PM EDT for Dorchester County, Maryland. It was in force for 69 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 10:51 PM EDT (02:51 UTC)
Expired
Jun 30, 2012, 12:00 AM EDT
In force
69 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Dorchester County, MD

The radar

The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 11:55 PM EDTTSTM WND DMGCambridge, MDTIME IS APPROXIMATE AND BASED ON RADAR ESTIMATE. NUMEROUS TREES DOWN...AWNING BLOWN OFF RESIDENCE IN CAMBRIDGE CREEK
Jun 30, 12:02 AM EDTTSTM WND DMGCambridge, MDNUMEROUS TREES DOWN...AWNING BLOWN OFF RESIDENCE IN CAMBRIDGE CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 10:09 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2642 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS51 KAKQ 300251
SVRAKQ
MDC019-300400-
/O.NEW.KAKQ.SV.W.0063.120630T0251Z-120630T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1051 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DORCHESTER COUNTY IN SOUTHEAST MARYLAND...

* UNTIL MIDNIGHT EDT

* AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 23 MILES NORTH OF OXON HILL TO PORT ROYAL...AND
  MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CAMBRIDGE AROUND 1145 PM EDT.
  SECRETARY AROUND 1150 PM EDT.
  HURLOCK AROUND 1155 PM EDT.
  VIENNA AROUND MIDNIGHT EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TAYLORS ISLAND...HUDSON...MADISON...LLOYDS...WOOLFORD...
HOOPERSVILLE...HONGA...CHURCH CREEK...BUCKTOWN AND ANDREWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD DAMAGING WIND 
GUSTS ACROSS SOUTHERN MARYLAND. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3869 7576 3864 7570 3820 7595 3819 7597
      3822 7595 3832 7603 3818 7602 3818 7610
      3822 7604 3825 7611 3822 7615 3832 7627
      3848 7635 3854 7622 3853 7629 3863 7630
      3864 7617 3860 7616 3858 7603 3870 7590
TIME...MOT...LOC 0249Z 266DEG 50KT 3911 7682 3819 7712
WIND...HAIL 70MPH <.75IN

$$

ALBRIGHT
1 follow-up statement
556 
WWUS51 KAKQ 300324
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1124 PM EDT FRI JUN 29 2012

MDC019-300400-
/O.CON.KAKQ.SV.W.0063.000000T0000Z-120630T0400Z/
DORCHESTER MD-
1124 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DORCHESTER
COUNTY UNTIL MIDNIGHT EDT...

AT 1123 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS 
REPORTED...PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES NORTH OF 
ST. MICHAELS TO 10 MILES SOUTHWEST OF OXFORD TO PINEY POINT...MOVING 
EAST AT 65 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CAMBRIDGE AROUND 1135 PM EDT.
  SECRETARY AROUND 1140 PM EDT.
  HURLOCK AROUND 1145 PM EDT.
  VIENNA AROUND 1150 PM EDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE WOOLFORD...
MADISON...LLOYDS...HONGA...CHURCH CREEK...HOOPERSVILLE...WINGATE...
BUCKTOWN...ANDREWS AND LINKWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS OVER 
SOUTHERN MARYLAND. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3869 7576 3864 7570 3820 7595 3819 7597
      3822 7595 3832 7603 3818 7602 3818 7610
      3822 7604 3825 7611 3822 7615 3832 7627
      3848 7635 3854 7622 3853 7629 3863 7630
      3864 7617 3860 7616 3858 7603 3870 7590
TIME...MOT...LOC 0324Z 264DEG 55KT 3917 7622 3859 7628
          3814 7646
WIND...HAIL 70MPH <.75IN

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:32 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 29, 9:32 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
932 PM EDT FRI JUN 29 2012

.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH THE
WEEKEND. A FAST MOVING COMPLEX OF THUNDERSTORMS WILL PASS ACROSS
THE REGION TONIGHT. OTHERWISE...A WEAK LEESIDE TROUGH OVER THE
AREA MAY HELP TO TRIGGER ISOLATED THUNDERSTORMS LATE SATURDAY
NIGHT...WITH A BETTER CHANCE FOR PRECIPITATION BY SUNDAY
AFTERNOON.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION JUST ABOUT READY TO ENTER THE WESTERN AKQ COUNTIES THUS
WILL KEEP STATUS QUO ON THE WATCH AND GRIDS ATTM. OBS / RADAR
INDICATING GUST FRONT WELL OUT AHEAD OF ANY RAIN...WHICH THE
ECHOES ARE DRYING UP ACROSS SOUTHERN VA COUNTIES. NOTE THE G70KT
AT ROA IN A TSRA WITH A 12K FT BKN CEILING. BEST CHCS FOR RAIN
WILL BE ACROSS NORTHERN COUNTIES NEXT FEW HOURS. THIS TO BE A
GUSTY WIND EVENT MORE THAN ANY SIGNIFICANT RAIN EVENT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
TEMPERATURES ON SATURDAY AND SUNDAY...
VERY MINIMAL CHANGES TO FLAT RIDGING AND OVERALL AIRMASS ON
SATURDAY. HIGH TEMPERATURES ARE STILL ON TRACK TO BE THE HOTTEST
DAY OF THE WEEKEND (100-105 DEGREES INLAND AND UPPER 90S NEAR THE
IMMEDIATE COAST). SUNDAY SHOULD BE A FEW DEGREES COOLER AS MID AND
HIGH LEVEL CLOUDS STREAM ACROSS THE REGION. DEWPOINTS WILL ONCE
AGAIN BE THE DECIDING FACTOR AS TO WHAT HEAT RELATED HEADLINES
COME INTO PLAY. DEWPOINTS SHOULD STAY IN THE MID-UPPER 60S EACH
AFTERNOON...WITH DEWPOINTS IN THE LOW- MID 70S CLOSER TO THE
COAST. AS TEMPERATURES REACH THE CENTURY MARK INLAND (MID- UPPER
90S NEAR THE IMMEDIATE COAST). HEAT INDICES ARE EXPECTED TO REACH
100-104 DEGREES EVERYWHERE. AS PREVIOUSLY MENTIONED...SATURDAY
SHOULD BE THE HOTTEST DAY OF THE WEEKEND WITH HIGH TEMPS BEING A
FEW DEGREES WARMER THAN VALUES EXPERIENCED ON FRIDAY. HEAT
ADVISORIES ARE LIKELY FOR INLAND COUNTIES BUT WILL HOLD OFF ON
ISSUING HEADLINES FOR NOW. SUNDAY TEMPERATURES MAY BE TRICKY SINCE
CLOUDS ARE EXPECTED TO INCREASE THROUGH THE DAY...BUT KEPT THE
FORECAST INTACT FOR NOW WITH TEMPS ONCE AGAIN IN THE LOW 100S
(MID-UPPER 90S IMMEDIATE COAST).

PRECIPITATION...
HEIGHTS REALLY BEGIN TO FALL SATURDAY NIGHT DUE TO A PASSING LOW
PRESSURE SYSTEM IN SOUTHERN QUEBEC. WITH A STEADY STREAM OF MOISTURE
AND ENERGY FLOWING THROUGH THE FLATTENED UPPER RIDGE...ANOTHER
ROUND OF NOCTURNAL MCS ACTIVITY IS NOT OUT OF THE QUESTION.
MODELS ARE TRACKING A SHORTWAVE (CURRENTLY IN SOUTH DAKOTA/WESTERN
IOWA) ACROSS THE REGION OVERNIGHT AND WITHIN A MORE FAVORABLY
SHEARED ENVIRONMENT. CROSS SECTIONS ARE SHOWING MOISTURE FROM 700 MB
ON UP AND IN A REGION OF ENHANCED LIFT. WITH THIS MUCH MOISTURE
CLOSER TO THE SURFACE...INTERACTION WITH THE LEESIDE TROUGH WILL
ONLY ACT TO ENHANCE THUNDERSTORM POTENTIAL. HAVE INCREASED PRECIP
CHANCES NORTH OF THE I-64 CORRIDOR (INCLUDING THE LOWER EASTERN
SHORE) FOR SATURDAY EVENING...PUSHING EASTWARD LATE SATURDAY
NIGHT...AND OFFSHORE BY EARLY SUNDAY MORNING. THE BEST CHANCE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON
AS HEIGHTS CONTINUE TO FALL. A LONGWAVE TROUGH OVER QUEBEC ALSO
BEGINS TO INFLUENCE THE EAST COAST WX PATTERN AND PERSISTENT
RIDGING OVER THE INTERMOUNTAIN WEST AND CENTRAL PLAINS AMPLIFIES.
AS THIS OCCURS...NORTHWEST FLOW DEVELOPS ALOFT SUNDAY NIGHT AND
OPENS THE DOOR FOR POTENTIALLY MORE THUNDERSTORM MONDAY AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANGE IN THE WX PATTERN IS EXPECTED NEXT WEEK WITH AN
UPPER RIDGE REMAINING OVER THE MIDSECTION OF THE COUNTRY AND AN
UPR TROUGH/NW FLOW POSITIONED OVER NEW ENGLAND AND EASTERN CANADA.
VARIOUS IMPULSES EMBEDDED WITHIN THE NW FLOW MAY BRING AN ISOLATED
TSTM CHC TO THE REGION NEARLY EACH AFTN/EVE. OTW...EXPECTING
MUCH-ABOVE-NORMAL HIGH TEMPERATURES TO CONTINUE. HIGHS IN THE
MID/UPR 90S FOR INLAND AREAS...AND UPR 80S/LOW 90S AT THE
IMMEDIATE COAST.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
CONTG TO MONITOR CNVTV COMPLEX TRACKING ESE INTO THE WV MTNS (FM
THE OH VLY). IF COMPLEX CAN SURVIVE MTNS IN THE NEXT HR OR
TWO...PTNTL ARRIVAL TO TAF SITES (ESP RIC/SBY) BTWN 03-06Z. OTRW...

VFR WX ACROSS THE REGION AS A DOME OF HIGH PRESSURE BRINGS HOT AND
HUMID CONDS TO THE MID ATL. THE HOT/HUMID AIRMASS MAY CAUSE SOME
HAZY CONDS ESP IN THE EARLY MORNING.

OUTLOOK...A COLD FRONT WILL PUSH INTO THE CWA BY LATE SUN AND
BRING A CHC FOR LATE AFTN/EVENING SHOWERS AND TSTMS. THE FRONT
WILL MOVE NORTH ON MONDAY. THERE WILL BE A CHC FOR AFTN/EVENING
CONVECTION THRU THE EARLY PART OF THE WEEK.

&&

.MARINE...
A WEAK FRONTAL BOUNDARY WILL WASH OUT OVER THE MARINE AREA BY
TONIGHT. S-SW WINDS WILL SHIFT TO THE W TONIGHT/EARLY SAT BEFORE
SHIFTING BACK TO THE S-SW SAT AFTN. DURING THIS TIME WINDS WILL
REMAIN BELOW 15 KT...AND THEREFORE NO SCA HEADLINES WILL BE
NECESSARY.

HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WX PATTERN THROUGH
MUCH OF NEXT WEEK. THIS WILL RESULT IN LIGHT SFC WINDS AND SEAS
3 FT OR LESS...WITH WAVES 1 TO 2 FT ON THE CHES BAY.

&&

.CLIMATE...
FOR RIC:
JUNE ALL TIME RECORD HIGH 104 SET JUNE 26 1952

TODAY WAS THE HOTTEST JUNE DAY SINCE JUNE 26 1952 (HIGH
TEMPERATURE TODAY 103)

FOR ORF:
JUNE ALL TIME RECORD HIGH 102 SET JUNE 9 1874

RECORD HIGH TEMPERATURES TODAY (6/29):

RIC 103 (BROKE OLD RECORD IN 101 SET IN 1980)
ORF 100 (TIED RECORD SET IN 1980)
SBY 101 (BROKE OLD RECORD OF 98 SET IN 1959)
ECG 97 (TIED RECORD SET IN 2010)

   FORECAST HIGH  RECORD HIGHS
   -------------  ------------------------------------------
     SAT 6/30     SAT 6/30    SUN 7/1    MON 7/2
RIC     104       103/1936    102/1945   100/1953
ORF      98       101/1936    100/1901   100/1901
SBY      98        99/1934     98/1968    99/1913
ECG      98       100/1936     98/1945    97/1953

LONGEST STREAKS OF CONSECUTIVE DAYS WITH A HIGH OF 100 F OR HIGHER:

RICHMOND:
5 DAYS...AUG 29-SEP 2, 1953.
3 DAYS...HAS OCCURRED 12 TIMES (MOST RECENTLY JULY 23-25, 2010).

NORFOLK:
3 DAYS...HAS OCCURRED 4 TIMES (MOST RECENTLY JULY 23-25, 2010).

SALISBURY:
3 DAYS...HAS OCCURRED TWICE (MOST RECENTLY JULY 8-10, 1993).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT SATURDAY FOR MDZ021>024.
NC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR NCZ012>017-
     030>032.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT SATURDAY FOR VAZ063-070-071-
     080>084-090-091-093>098.
     EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR VAZ048-049-
     060>097.
MARINE...EXCESSIVE HEAT WARNING FROM 8 PM TO 9 PM EDT SATURDAY FOR
     ANZ635.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...BMD
LONG TERM...JDM
AVIATION...ALB
MARINE...JDM
CLIMATE...AKQ
Hazardous weather outlook, Jun 29, 10:28 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1028 PM EDT FRI JUN 29 2012

VAZ075>078-085>089-092-010230-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
1028 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.

HIGH TEMPERATURES WILL REACH 100 TO 103 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 105 TO 109 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.

HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-090-091-093>097-010230-
GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
1028 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.

HIGH TEMPERATURES WILL REACH 100 TO 105 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 110 TO 115 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   AIR QUALITY ALERT.

HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.

HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>062-064>069-072>074-079-010230-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-BRUNSWICK-
1028 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.

HIGH TEMPERATURES WILL REACH 100 TO 103 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 105 TO 109 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.

HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ063-070-071-080>083-010230-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-
1028 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.

HIGH TEMPERATURES WILL REACH 100 TO 105 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 110 TO 115 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   AIR QUALITY ALERT.

HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.

HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-636>638-650-652-654-656-010230-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
1028 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-658-010230-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1028 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635-010230-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
1028 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 8 PM TO 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-VAZ098-010230-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-VIRGINIA BEACH-
1028 PM EDT FRI JUN 29 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.

HIGH TEMPERATURES WILL REACH INTO THE UPPER 90S TODAY WITH HEAT
INDEX VALUES RANGING FROM 98 TO 104 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
ARE EXPECTED TO BE IN THE UPPER 90S SATURDAY AND IN THE MID TO
UPPER 90S SUNDAY. HEAT INDICES OF 100 TO 106 DEGREES ARE
ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 95 TO 101 DEGREES
SUNDAY.

HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ099-100-010230-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
1028 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.

HIGH TEMPERATURES WILL REACH INTO THE UPPER 90S TODAY WITH HEAT
INDEX VALUES RANGING FROM 98 TO 104 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
ARE EXPECTED TO BE IN THE UPPER 90S SATURDAY AND IN THE MID TO
UPPER 90S SUNDAY. HEAT INDICES OF 100 TO 106 DEGREES ARE
ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 95 TO 101 DEGREES
SUNDAY.

HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-010230-
OUTER BANKS CURRITUCK-
1028 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.

HIGH TEMPERATURES WILL REACH INTO THE UPPER 90S TODAY WITH HEAT
INDEX VALUES RANGING FROM 98 TO 104 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
ARE EXPECTED TO BE IN THE UPPER 90S SATURDAY AND IN THE MID TO
UPPER 90S SUNDAY. HEAT INDICES OF 100 TO 106 DEGREES ARE
ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 95 TO 101 DEGREES
SUNDAY.

HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-010230-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-
1028 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

HIGH TEMPERATURES WILL REACH 100 TO 103 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 105 TO 109 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.

HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 29, 10:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
1046 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     LOUISA                  38.02N  78.00W
06/29/2012                   LOUISA             VA   TRAINED SPOTTER

            TREES DOWN ON COLUMBIA AND LOUISA ROADS

1025 PM     TSTM WND GST     2 ESE DEATONVILLE       37.32N  78.14W
06/29/2012  E60 MPH          AMELIA             VA   TRAINED SPOTTER

            40 GUSTING TO 60 MPH

1030 PM     TSTM WND DMG     SANDY HOOK              37.75N  77.91W
06/29/2012                   GOOCHLAND          VA   PUBLIC

            TREES DOWN IN SANDY HOOK AND HADENSVILLE

&&

EVENT NUMBER AKQ1200408 AKQ1200409 AKQ1200410

MPR

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:40 PM EDTSevere Thunderstorm WarningAKQDorchester, Somerset, Wicomico, Worcester50 min
Jun 30, 12:33 AM EDTSevere Thunderstorm WarningAKQSomerset, Wicomico, Worcester42 min
Jun 30, 4:34 AM EDTHeat AdvisoryAKQDorchester, Somerset, Wicomico, Worcester11 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.